MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 60PFSS40
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other, other text: b3: date of event, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
It was reported that there was an issue with a bivona tracheostomy tube.No further information available at this time.Follow up requests for more information are being completed.Patient involvement unknown.
 
Event or Problem Description
Additional information received via email.There was no patient harm and no medical intervention, but unplanned tube change undertaken to ensure an intact tube was in situ.Patient details updated.Event occurred at patient home.
 
Additional Manufacturer Narrative
Email is: regulatory.Responses@icumed.Com.One device sample was received without the original packaging.Per visual inspection, it was detected a cut in the flange/neck strap.The complaint was confirmed.No other analysis was performed.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.The cause for the condition was due to manufacturing.The complaint fault has been escalated to address a full root cause investigation for damaged flange/neck strap issues and is currently in the investigation phase.

Brand Name
BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17670456
Report Number3012307300-2023-08630
Device Sequence Number15220816
Product Code JOH
UDI-Device Identifier15021312516784
UDI-Public15021312516784
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2026
Device Catalogue Number60PFSS40
Device Lot Number4134030
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer08/15/2023
01/23/2024
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date10/30/2023
02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexUnknown